It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Alzheimer's Disease & Dementia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-12-2006, 10:46 AM   #1
Newbie
(female)
 
Join Date: Aug 2006
Location: FL
Posts: 2
clancytwo HB User
Weeping

My husband, 79, is moving on through the stages of dementia exhibiting most of the characteristics listed above in the stages.
In the last two weeks, he has become loud and vocal, an ordinarily reserved man. He weeps aloud like a child, wails, shouts, asks to please die, asks "please someone shoot me", shouts " I going crazy, nuts!". This is ALL night and during the day. He naps for a few minutes and then resumes the wailing. I am his only caregiver. The NHs will not take him for respite any more because he was combative with the aides. The family will not go out of their way for him...but are waiting for the pot of gold.
The Dr. will not give him a sleep aid and he cannot take the usual anti-psychotic drugs. I feel like the two of us are in a vacuum with no way out.
Has anyone else experienced this behavior? I know he is expressing his frustration and I am empathetic but exhausted.
C2

 
Old 12-12-2006, 06:24 PM   #2
Member
(female)
 
Join Date: Jun 2006
Posts: 95
Raffeer HB User
Re: Weeping

Clancy -
Please try to get to another physician. Is your doctor a neurologist who would be familiar with the medicines that would work here? As an example I can think of ATIVAN as one of the commonly used meds.
It is absurd that no medication can be given that allow him to rest (to say nothing of your need).
Are you in touch with your local Alzheimer/dementia group?
My husband is in a assisted living faculity because I could no longer cope with him at home (sole caretaker). I am there every day and see residents who were restless and/or agressive one day and three or four days later (after the doctor has made his weekly rounds) are calm. Note I did not say (or imply) zombilike but calm and seeming to be comfortable.
You must do something to alleviate the situation or YOU will not be able to function. It took me a long to accept that.
Beatrice

Last edited by Raffeer; 12-13-2006 at 06:24 AM.

 
Sponsors Lightbulb
   
Old 12-13-2006, 05:08 AM   #3
Junior Member
(female)
 
Join Date: Nov 2006
Posts: 15
Lady Ann HB User
Re: Weeping

C2, My husband was diagnosised this past spring and is on meds for depression and hallucinations. The two meds allow him to be comfortable and live a fairly normal day and sleep all night. Finding the right dr. is important and we have to travel 1.5 hrs. to get to ours but it is so worth it for peace of mind. Wait no longer, get on the phone and seek help for both you and your husband.

 
Old 12-14-2006, 02:52 PM   #4
Junior Member
(male)
 
Join Date: Dec 2006
Location: Roseville, MI
Posts: 35
Chris26MI HB User
Re: Weeping

We had to bring my Mother into the Psychiatric ward of our local hospital because she had gotten so agitated. Everybody was poisioning her, wouldnt take her pills (they were poision), everybody stole her money, everyones trying to kill her. Then she said she was going to walk out onto I-94 (highway right next to my parents house) and let a truck run her over. Thats when I decided to petition the hospital and get her admitted. A nursing home usually will NOT take people in this state. I've called!

 
Old 01-03-2007, 12:15 AM   #5
Senior Member
(female)
 
Join Date: Aug 2003
Posts: 120
Min2003 HB User
Re: Weeping

There was a time my Mom was sad and weeping all the time and asking that "somebody please kill her". The dr put her on Zoloft, antidepression pills, which takes a few weeks to kick in for most people. I think the zoloft eventually helped. She is not as weepy although at times I do catch a glimpse of sadness in her face at times. I think it's like she is in a dark room looking at her present life through a window and gets sad that she is stuck there. My Mom would get aggressive and the dr prescribed Seroquel, 25 mg, 3x daily which i believe has helped her behavior. She seems more calm and peaceful. Right now we are in another phase of this dreadful disease! She won't sleep. That's another topic. Hang in there and get aggressive with the dr yourself. Let him know how exhausted you are! If these drs had to spend just one whole day & night with a patient that drains your energy, they would prescribed something in a second! Be a pain to them so they can help take away this pain! You need your rest. good luck!
__________________
~M

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Itchy, weeping bumps where cat scracthed Orc Skin Problems 0 04-13-2010 04:11 PM
Cut weeping what appears to be water melsstv Skin Problems 0 02-17-2010 05:02 PM
Weeping Eye Lorraine1963 Eye & Vision 0 11-01-2009 11:37 AM
staph infection, retaining water, skin weeping shellbelle Skin Problems 0 08-28-2008 06:56 AM
High Glocose Numbers And Weeping nymi06 Diabetes 2 05-02-2008 09:51 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aricept
Aspirin
Ativan
Morphine
Namenda
  Reminyl
Risperdal Seroquel
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



Gabriel (758), ninamarc (157), Martha H (124), meg1230 (93), angel_bear (68), jagsmu (55), Beginning (51), TC08 (44), ibake&pray (43), debbie g (37)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!